MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL FREEFORM MINI 2MM X 4CM; CEREPAK FREEFORM MINI DETACHABLE COIL SYSTEM

MEDOS INTERNATIONAL SARL FREEFORM MINI 2MM X 4CM; CEREPAK FREEFORM MINI DETACHABLE COIL SYSTEM
Model Number MCR092040
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/19/2023
Type of Reportable Event Malfunction
Event or Problem Description
As reported by a healthcare professional, during a coil embolization of an aneurysm to the middle meningeal artery, a freeform mini 1mm x 1.5cm coil (mcr092040, 31045739) failed to detach.No previous coils had been previously implanted.There had not been any resistance during advancement of the device through the sl10 stryker microcatheter (mc) or positioning difficulty in the aneurysm.There had been three attempts made using the detachment handle prior to manual detachment.There was no damage to the embolic coil or any device component.There was no vessel acute bends.There was no patient injury reported.There was about a 20-minute procedural delay, we had to bring in the balt coil cart.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.H3 - the device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.Missing information from this report is identified as blank.This information was not provided in the reported event or available at the time of report submission.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Product complaint (b)(4).Updated sections on this medwatch: b4, d9, g3, g6, h2, h3 and h10.The product has been returned for evaluation and testing; however, the engineering evaluation has not been completed.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Product complaint #
=
> (b)(4)updated sections on this medwatch: b4, g3, g6, h2, h3, h6, h10 and h11.Complaint conclusion: as reported by a healthcare professional, during a coil embolization of an aneurysm to the middle meningeal artery, a freeform mini 2mm x 4cm coil (mcr092040, 31045739) failed to detach.No previous coils had been previously implanted.There had not been any resistance during advancement of the device through the sl10 stryker microcatheter (mc) or positioning difficulty in the aneurysm.There had been three attempts made using the detachment handle prior to manual detachment.There was no damage to the embolic coil or any device component.There was no vessel acute bends.There was no patient injury reported.There was about a 20-minute procedural delay, we had to bring in the balt coil cart.A non-sterile freeform mini 2mm x 4cm coil was received contained in the decontamination pouch.Upon receiving the device, visual inspection was performed, and it was found that the coil was detached from the unit.The unit was received intact, no deformities were observed on the detachment tube (i.E., causing interference with proximal key or weld).No contamination was observed on the unit.The pull wire was found translated, and the manual break was attempted and broken at the proper location.The inner tube and outer tube were inspected, and the inner tube was found exposed 12 mm with no deformations.No evidence of deformation from the handle pull was observed.The engineering team found the peek inner diameter dimensions within specifications.A manufacturing record evaluation was performed, and no non-conformances related to the reported complaint condition were identified.The issue reported regarding the microcoil not being able to detach cannot be confirmed with the evidence available.It should be noted that the mechanical detacher system was not returned for evaluation, and it is possible that other clinical and procedural factors that cannot be replicated during the analysis may have contributed to the reported failure.As part of cerenovus quality process all devices are manufactured, inspected, and released to approved specifications.Since no issues were identified, no capa activity is required.It should be noted that product failure is multifactorial.The instructions for use (ifu) contain the following recommendations: 1.Remove the detacher from the protective packaging and place it within the sterile field.The detacher is packaged separately for single patient use only.2.Confirm again under fluoroscopy that the coil alignment marker of the delivery tube creates a ¿t¿ with the proximal marker of the microcatheter.3.Verify that the rhv is firmly locked around the delivery tube to ensure that the coil does not move during connection process.Ensure the delivery tube is straight between the rhv and the detacher.4.Hold the delivery tube approximately 3 inches from proximal end and bring the detacher over the delivery tube until a firm stop is felt.5.Maintain the delivery tube position within the detacher and use a thumb to pull back the slider on the detacher.6.Continue to pull on the slider until end of travel or a click is heard.Gently release the slider until it returns to starting position or a second click is heard.Remove detacher by slowly withdrawing it from the delivery tube.Note: detacher must remain in sterile field until the procedure is completed.7.Fluoroscopically verify that the coil is detached by gently pulling back the delivery tube approximately 1cm.If the coil has detached, remove the delivery tube from the microcatheter.8.If the coil has not detached, repeat steps 3-7.If 2 unsuccessful detachments occur, discard the detacher and proceed to the manual break section.9.Repeat steps 1-8 until the procedure is completed.Discard the detacher.Caution: always perform fluoroscopic verification of detachment prior to withdrawing the delivery system fully.Failure to do so may lead to an embolic complication.10.After detaching the coil, remove the delivery tube from the microcatheter and discard.11.Repeat the above sequence for all additional coils until the procedure is complete.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.The correct size of the freeform mini coil was 2mm x 4cm.

Brand Name
FREEFORM MINI 2MM X 4CM
Common Device Name
CEREPAK FREEFORM MINI DETACHABLE COIL SYSTEM
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS, INC.
calle circuito int norte 1820
parque industrial salvacar
juarez 32574
MX   32574
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key17216008
Report Number3008114965-2023-00432
Device Sequence Number12315580
Product Code KRD
UDI-Device Identifier10886704083009
UDI-Public10886704083009
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K220040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2026
Device Model NumberMCR092040
Device Catalogue NumberMCR092040
Device Lot Number31045739
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/19/2023
Supplement Date Received by Manufacturer06/29/2023
07/17/2023
Initial Report FDA Received Date06/28/2023
Supplement Report FDA Received Date07/05/2023
07/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SL10 STRYKER MICROCATHETER.
Patient SexUnknown